Thunderstorm Wind, Greene
- When
- July 2, 2:40 PM CST
- Where
- Greene County, Springfield
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.300
Several trees and power lines were blown down around Springfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several trees and power lines were blown down around Springfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT TUE JUL 2 2002 PRIMARY FORECAST CHALLENGE IS CHANCE FOR RAIN TOMORROW. REMAINS OF SHEARING UPPER LEVEL LOW CENTERED OVER KANSAS HAS PUMPED DEEP MOISTURE INTO CWA TODAY...AND STRONG TO ISOLATED SEVERE STORMS HAVE DEVELOPED. BIGGEST CONCENTRATION OF STORMS OVER SW MO...WITH MORE ISOLATED CONVECTION TO THE EAST. DONT SEE MUCH CHANGE IN THIS SCENARIO FOR TOMORROW...AS DEEP MOISTURE CONTINUES OVER THE AREA AND MODEL SOUNDINGS SHOW AFTERNOON CAPES REACHING 2500 J/KG. THINGS DRY OUT SIGNIFICANTLY THURSDAY AS UPPER LEVEL LOW FINALLY COMPLETELY SHEARS OUT AND 500 MB HIGH BUILDS IN. THIS LOOKS REASONABLE...SO WILL KEEP 4TH DRY. BACK DOOR FRONT SHOWN ON AVN SOLUTION FOR FRIDAY LOOKS UNREASONABLE GIVEN THE STRENGTH OF THE 500 MB HIGH. NEXT CHANCE FOR RAIN LOOKS TO BE ON TUESDAY AS STRONG UPPER LEVEL LOW NOW SEEN OFF SRN CALIFORNIA WORKS ITS WAY EASTWARD. ISC GRIDS HAVE BEEN SENT. .SGF... MO...NONE. KS...NONE. BROWNING
KSZ073-097-101-MOZ055>057-066>071-077>083-088>098-101>106-030115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 212 PM CDT TUE JUL 2 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. * AREAS AFFECTED AND TIMING... SOUTHWEST MISSOURI * SPOTTER ACTIVATION OUTLOOK... NOT EXPECTED DUE TO LIMITED COVERAGE OF STORMS * DISCUSSION... DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE WILL HELP PRODUCE ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON. * EXTENDED OUTLOOK... NONE EXPECTED BROWNING THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT TUE JUL 02 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM BRANSON MO WIND DAMAGE
07/02/02 TANEY SIGN AND TREE BLOWN DOWN.
REPORTED BY HAM RADIO
OPERATOR.The Springfield radar (KSGF), 10 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306573.